ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Bifurcations, catastrophes and chaos in a Pre-Buckled Beam

Ramu, Anantha S and Sankar, TS and Ganesan, R (1994) Bifurcations, catastrophes and chaos in a Pre-Buckled Beam. In: International Journal of Non-Linear Mechanics, 29 (3). pp. 449-462.

[img] PDF
Restricted to Registered users only

Download (897kB) | Request a copy


A comprehensive investigation of the bifurcational behaviour of a pre-buckled beam is presented. The Galerkin method is applied to convert the partial differential equation into a set of ordinary differential equations. A two-mode solution is sought that includes both symmetric and antisymmetric modes of the structural system. Both the pre-buckled amplitude and external loading are used as control parameters in the bifurcational plane. Qualitative as well as quantitative measures of critical points are obtained. Catastrophes associated with the global bifurcation are established. In the light of various established theories, global bifurcational analysis is performed. Further, the existence of a chaotic attractor is shown and routes to the chaos are interpreted using catastrophe classifications.

Item Type: Journal Article
Additional Information: The copyright of this article belongs to Elsevier.
Department/Centre: Division of Mechanical Sciences > Civil Engineering
Depositing User: Anka Setty
Date Deposited: 13 Feb 2007
Last Modified: 19 Sep 2010 04:30
URI: http://eprints.iisc.ac.in/id/eprint/8204

Actions (login required)

View Item View Item